HealthSping.com

Cold & Flu Relief

Frequently Asked Questions (FAQs)

 

Why do I feel sleepy and tired after consuming non-drowsy cold/flu-relief medication?

Active Ingredients (in each LiquiCap®) (Purpose)

Acetaminophen 325 mg (Pain reliever/fever reducer)

Dextromethorphan HBr 10 mg (Cough suppressant)

Phenylephrine HCl 5 mg (Nasal decongestant)

It might be that you are sensitive to Dextromethorphan, and that might make you sleepy. If you don't have a cough then you don't need this; choose a product that has only the ingredients you actually need.

The Phenylephine is a stimulant (as well as a decongestant) so it normally tends to counteract the sleep-inducing ingredients, but again each person is different. Sudafed (for example) has just one single ingredient as a decongestant and nothing else.

The Acetaminophen (Tylenol) is normally sleep-neutral for most people; but I find it does make me sleepy, so again, it depends.

And of course you are sick, so that also will make you sleepy.